Juvederm volift- post injection side effects. Could I have vision problem/ blindness?

I had juvederm volift injected into the nasalabial folds and mid cheek. During procedure the doc ( oculiplastic surgeon ) injected accidentally a little under my eye, and wont admit too it, I can now see when i tilt my head back, it moves into my darck circle thin skin region. Post injection day 3 iv'e had mild flu symptoms,constant pressure faint throbing around the eye area, temples and the area under the eyebrow.. And vision seems a little blurred. Could i have vision problem/ blindness?

Doctor Answers 4

Post-injection vision problems and pain

I agree with the other physicians here.  Everyone wants to jump ship when an issue arises, but the BEST thing you can do in these instances is go see the surgeon who injected you.  I know I would want to see you back - in fact I always follow-up with my patients afterwards to check on them.  If you trusted him/her enough to inject, then give them the benefit of the doubt that they can manage any problems postoperatively or post-injection.  If they don't help, then ask them for a referral.  Chances are they know someone they trust who is good.  

Vision problems or pain after fillers

it sounds as if something else is going on.  from filler injection causing problems with the vessels around the eyes there is immediate pain with injection and often quick loss of vision or blurriness.  this sounds like you have something else unrelated to the filler injection.  Please see an ENT, general physician or neurologist for an evaluation.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Juvederm into cheeks

There can be loos of vision with injections almost anywhere in the face. When this occurs the vessel is injected, resulting in immediate eye pain and complete loss of vision.  The area of injection is also affected with whitening of the skin and usually scabbing and pain.  So whatever you are experiencing is not from the injections.  Since you went to an oculoplastic surgeon, go back and ask them to take a look.  They are also ophthalmologist.  

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

Vision Problem

Injections of semi-solid or particulates close to the eye can result in amaurosis (partial or complete loss of sight) if injected into a vessel. Such an injection could embolize to the eye creating the problem which is most often not reversible. If the problem continues, I suggest you see an ophthalmologist who is a retina specialist.                   jlr

John Louis Ratz, MD
Clermont Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.